Journals / Dicle Tıp Dergisi / 2015 / Cilt: 42 Sayı: 4

Toxic epidermal necrolysis secondary to ceftriaxone use: A case report

Seftriakson kullanımı sonucu gelişen toksik epidermal nekrolizis: Bir olgu sunumu

Pages
—
Publication Date
2016-01-08
🏛️Bibliographic metadata and full text access for this article are provided via DergiPark.
DergiPark Record ↗
✨

AI Summary & Key Takeaways

AI Insight
⚡ TL;DR(Too Long; Didn't Read)

Key words: Toxic epidermal necrolysis, ceftriaxone, life threatening

📌 3 Key Takeaways

🎯
Objective & Hypothesis:Toxic epidermal necrolysis (TEN) is a rare, life-threatening condition that is usually associated with medication use and characterized by separation of epidermis and dermis and a scalded skin appearance.
📊
Key Findings & Data:A 71-year-old man presented to emergency department with fever, malaise, and hyperemic skin eruptions and bullae.
💡
Conclusion & Impact:Key words: Toxic epidermal necrolysis, ceftriaxone, life threatening
🔬Design:Makale
📍Scope:Comprehensive Sample
⚙️Variables:Toksik epidermal nekroliz · seftriakson · hayati tehlike

Abstract

Toxic epidermal necrolysis (TEN) is a rare, life-threatening condition that is usually associated with medication use and characterized by separation of epidermis and dermis and a scalded skin appearance. A 71-year-old man presented to emergency department with fever, malaise, and hyperemic skin eruptions and bullae. Skin lesions covered more than 70% of total body surface area. Nikolsky sign was positive. He had been begun ceftriaxone for pneumonia before. TEN was considered as the initial diagnosis; the medication he used was stopped, appropriate supportive treatment was begun, and the patient was admitted to intensive care unit. He was discharged on 8th day after skin epithelization occurred. Toxic epidermal necrolysis is a highly fatal syndrome, in which early diagnosis, stopping the offensive drug, and administering appropriate supportive treatment are important components of the management. Key words: Toxic epidermal necrolysis, ceftriaxone, life threatening

Özet

Toksik epidermal nekrolizis (TEN) nadir görülen, hayatı tehdit eden, ciltte epidermis dermis ayrışması yapan ve haşlanmış deri görünümü veren, genellikle ilaç kullanımı ile ilişkili bir klinik durumdur. Acil servise 71 yaşında erkek hasta ateş, halsizlik, ciltte hiperemik erüpsiyonlar ve büller ile başvurdu. Cilt lezyonları total vücut alanının %70’inden fazlaydı. Nikolsky bulgusu pozitifti. Hastaya 3 gün önce pnömoni tanısıyla seftriakson başlanmıştı. Hastada TEN düşünüldü. Kullandığı ilaç kesildi. Uygun destek tedavisi başlandı. Yoğun bakım ünitesine yatırıldı. Hasta 8. günde ciltte epitelizasyon gelişince tabucu edildi. TEN mortalitesi yüksek bir sendrom olup acil serviste erken tanı, sebep olan ilacın erken kesilmesi ve uygun destek tedavisinin verilmesi önemlidir

🔖

Cite This Article

İçer, M., Zengin, Y., Gündüz, E., Durgun, H., Orak, M., Üstündağ, M., Güloğlu, C. (2016). Toxic epidermal necrolysis secondary to ceftriaxone use: A case report. Dicle Tıp Dergisi, Cilt: 42 Sayı: 4. https://doi.org/10.5798/diclemedj.0921.2015.04.0622

📄 Full Text PDF Viewer

📄

PDF görüntüleyici hazırlanıyor...

References (15)

  1. Lyell A. Toxic epidermal necrolysis: an eruption resembling scalding of the skin. Br J Dermatol 1956;68:355-361.
  2. Abood GJ, Nickoloff BJ, Gamelli RL. Treatment strategies in toxic epidermal necrolysis syndrome: where are we at? J Burn Care Res. 2008;29:269-276.
  3. Lissia M, Mulas P, Bulla A, Rubino C. Toxic epidermal necrolysis (Lyell’s disease). Burns 2010;36:152-163.
  4. Downey A, Jackson C, Harun N, Cooper A. Toxic epidermal necrolysis: Review of pathogenesis and management. J Am Acad Dermatol. 2012;66:995-1003.
  5. Roujeau JC, Kelly JP, Naldi L, et al. Medication use and the risk of Stevens–Johnson syndrome or toxic epidermal necrolysis. N Engl J Med 1995;333:1600-1607.
  6. Cohen S, Billig A, Ad-El D. Ceftriaxone-induced toxic epidermal
  7. necrolysis mimicking burn injury: a case report. Journal of Medical Case Reports 2009;3:9323.
  8. Bastuji-Garin S, Fouchard N, Bertocchi M, et al. SCORTEN:a severity-of illness score for toxic epidermal necrolysis. J Invest Dermatol 2000;115:149-153.
  9. Garcia DI, LeCleach L, Bocquet H, et al. Toxic epidermal
  10. necrolysis and Stevens-Johnson syndrome: does early withdrawal
  11. of causative drug decrease the risk of death? Arch Dermatol 2000;136:323-327.
  12. Yarbrough DR. Experience with toxic epidermal necrolysis treated in a burn center. J Burn Care Rehabil 1996;17:30-33.
  13. Güneş A, Yolbaş İ, Kelekçi S, et al. Successful management
  14. of a patient with toxic epidermal necrolysis by high dose intravenous
  15. immunoglobulin. J Clin Exp Invest 2013;4:503-505.